Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
melvaughn

Doctor Using Accutane As A Bandaid?

Recommended Posts

So I'm living in korea teaching English and I finally went on accutane here. It's very easy to get it here...no ipledge, I didn't have to sign anything, I wasn't even asked if I was on birth control!! They just pass it over to you! They don't even do the monthly blood tests! It's crazy! Anyway, I have hormonal cystic acne (About one/two cysts every month) I was given a low dose accutane (20 mg) a day for six months. I also have eczema flare-ups which is why he gave me the lower dose. Anyway, I feel I was on too low of a dose for my body weight and I was suspicious I'd relapse after. Exactly 3 months coming off it, my acne returned exactly the same as before! Not even less severe but pretty much the same.

I went back to the dermatologist and he prescribed another four months of accutane (even though I've only been off it for 2 and a half months practically!) He told me to take 20 and then tamper off and just take 10 mg a day and then if my face clears to stop it...then if I have a flareup again, to restart it. Why would I take it on and off again? How is that helping? Aren't you suppose to do a consistent run with it. just using it here and there when I have a flareup is just using it as a bandaid. I'm not going to cure the acne!! If anything I'll be dependent on it and when I stop taking it, it will come back.

Has anyone been given accutane and told to 'use' it just when you need it? Maybe this is just a weird thing they do in Korea but I think it's ineffective. I had little side effects because of the low dose at least but I'm not getting results I feel!

Share this post


Link to post
Share on other sites

Honestly, I think you should roll with it and see how you do. It might eventually zap it. Over there it sounds like they are actually looking to not KILL you with overdosing you on synthetic vitamin A. Here in the states it's 40, 60...100mgs?! Sometimes more. Maybe that's why we're having all these horrendous side effects. I think he's just making sure to look out for you and not just acne. You might actually get rid of it if you keep it up. How's your diet? Do you eat a lot of dairy products or anything of the sort? I know I can never stay on those or my acne is 3x worse. I don't know about other foods though getting off those didn't seem to have much of an effect.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×